MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 73022L
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a hole just distal to the three-way port of the foley catheter, so the irrigants were squirting out.Stated that the sample was not available since it was with the patient, and it was discarded.As per follow up via email received on 03feb2023, it was stated that they had three incidents at the hospital where 22french silicon 3 ways catheters were placed.Once the cbi was started it was noticed that water was gushing out of the sides due to a hole.In terms of impact, the hole in the catheter would break sterility.It was also stated that it was painful for patients to have catheters replaced especially one as large as a 22french catheters.Per additional information received via email on 03mar2023, it was reported that the another catheter with a hole was found today.They currently had 8 and a half boxes full of 22fr silicon 3 way catheters and they were no longer feel comfortable using these catheters.The hole was small and on the third port section of the tube and very distal and just proximal to the bifurcation and only see the hole once the cbi irrigant was turned on and it squirts out.In terms of patient care, exchanging the catheter was painful and increases their risk of developing a urinary tract infection.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is inconclusive as the photo samples cannot be evaluated for the reported event.Visual evaluation noted received 2 photo samples.First photo sample shows overview of 9 closed boxes of intermittent catheters.Second photo sample zooms in on the outer packaging label indicating product catalog number, lot number, and expiration date.Although an exact root cause could not be determined a potential root cause could be punching die blunt or damage.The product was used for patient diagnostic or treatment.It is unknown if the product was influenced by the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was evaluated.
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16610607
Report Number1018233-2023-02019
Device Sequence Number12278857
Product Code EZL
UDI-Device Identifier00801741034329
UDI-Public(01)00801741034329
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model Number73022L
Device Catalogue Number73022L
Device Lot NumberNGGV1850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown